Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 191, NWS Nashville, TN

June 12, 2009Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2009, 12:05 AM CDT for Hickman County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2009, 12:05 AM CDT (05:05 UTC)
Expired
Jun 12, 2009, 12:30 AM CDT
In force
25 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Hickman County, TN

The radar

The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2096 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2096 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 120505
SVROHX
TNC081-120530-
/O.NEW.KOHX.SV.W.0191.090612T0505Z-090612T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1205 AM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1230 AM CDT

* AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST PENNY SIZE     
  HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF                  
  CENTERVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 1220 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3583 8723 3567 8738 3578 8763 3593 8750
TIME...MOT...LOC 0502Z 294DEG 21KT 3584 8755

$$
31/JBW
1 follow-up statement
000 
WWUS54 KOHX 120515
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 AM CDT FRI JUN 12 2009

TNC081-120530-
/O.CON.KOHX.SV.W.0191.000000T0000Z-090612T0530Z/
HICKMAN TN-
1215 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL HICKMAN COUNTY...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST PENNY 
SIZE HAIL. THIS STORM WAS LOCATED NEAR CENTERVILLE...MOVING 
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERVILLE BY 1220 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3575 8754 3590 8741 3583 8723 3567 8738
TIME...MOT...LOC 0514Z 294DEG 21KT 3581 8747

$$
31/JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:21 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 11, 9:21 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT THU JUN 11 2009

.MESOSCALE UPDATE...HAVE JUST SENT UPDATE FOR TORNADO WATCH IN
EFFECT UNTIL MIDNIGHT FOR ALL BUT THE SW COUNTIES. SOLID BAND OF
SHOWERS AND THUNDERSTORMS WAS MOVING ESE AT AROUND 30 MPH AND HAD
ENTERED THE NORTHERN TIER OF COUNTIES AT THIS TIME. LOOKING AT VILS...
FOR THE MOST PART THE LINE APPEARS TO BE MAINTAINING ITS INTENSITY.

LATEST RUC MODEL FORECASTS SOME STABILIZATION AS THE EVENING CONTINUES
...BUT PRECIP EFFICIENCY VALUES STAY HIGH FOR NEXT FEW HOURS...AND
SATELLITE INFRARED LOOP SHOWS COOLING CLOUD TOPS JUST NW OF STEWART
COUNTY. SO IT APPEARS LINE WILL MAINTAIN ITSELF FOR NEXT COUPLE
OF HOURS AND THEN HOPEFULLY WEAKEN.

&&

.PREV DISCUSSION... /ISSUED 751 PM CDT THU JUN 11 2009/

DISCUSSION...
ISSUED QUICK UPDATE TO INCREASE POPS NORTH. ALSO...ADDED THAT STRONG
STORMS WILL BE POSSIBLE. SPS SENT EARLIER TO MENTION THIS AS WELL.

WILL LIKELY LOWER POPS NORTH TO SOUTH AS THE BAND MOVES SOUTHWARD
OVERNIGHT.

UPDATE SENT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

STEIGERWALDT
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU JUN 11 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS
FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE
MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT
WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER
OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF
OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLM

In the hours before

Local storm report, Jun 11, 10:26 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
06/11/2009                   SUMNER             TN   TRAINED SPOTTER

            SEVERAL TREES DOWN IN HENDERSONVILLE

&&

STEIGERWALDT
Local storm report, Jun 11, 10:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 PM CDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     1 SW WESTMORELAND       36.55N 86.26W
06/11/2009                   SUMNER             TN   PUBLIC

            SMALL TREE DOWN AT INTERSECTION OF JAMES BROWN ROAD AND
            COLEY TOWN ROAD

&&

STEIGERWALDT
Special weather statement, Jun 11, 10:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CDT THU JUN 11 2009

TNZ025>027-120415-
CHEATHAM-DAVIDSON-DICKSON-
1053 PM CDT THU JUN 11 2009

...A LINE OF STRONG THUNDERSTORM WAS APPROACHING INTERSTATE 40...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM MOVING SOUTHEAST AT 30 MPH. THESE
STORMS SHOULD NEAR THE INTERSTATE 40 CORRIDOR BY 1100 PM.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH
BRIEF HEAVY RAINFALL AMOUNTS OF UP TO ONE INCH...AND FREQUENT CLOUD
TO GROUND
LIGHTNING.

31/JBW
Special weather statement, Jun 11, 11:30 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 PM CDT THU JUN 11 2009

TNZ027-028-059-062-120530-
DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON-
1130 PM CDT THU JUN 11 2009

...STRONG THUNDERSTORMS ARE AFFECTING DAVIDSON...AND WILL EFFECT
RUTHERFORD...WILLIAMSON...AND WILSON COUNTIES...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 7 MILES SOUTHWEST OF
NASHVILLE...MOVING EAST SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WAS
EMBEDDED WITHIN A LINE OF THUNDERSTORMS.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORMS. THIS AND OTHER
THUNDERSTORMS WILL BRING BRIEF HEAVY RAINFALL AMOUNTS OF UP TO ONE
INCH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

31/JBW
Special weather statement, Jun 11, 11:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1146 PM CDT THU JUN 11 2009

TNZ024-057-120530-
HICKMAN-HUMPHREYS-
1146 PM CDT THU JUN 11 2009

...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN AND HUMPHREYS
COUNTIES...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTH OF WAVERLY...MOVING SOUTHEAST AT
30 MPH. THIS THUNDERSTORM WAS EMBEDDED WITHIN A LINE OF
THUNDERSTORMS.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS AND OTHER THUNDERSTORMS WILL BRING BRIEF HEAVY RAINFALL AMOUNTS
OF UP TO ONE INCH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

31/JBW
Local storm report, Jun 11, 11:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     WESTMORELAND            36.56N 86.25W
06/11/2009                   SUMNER             TN   PUBLIC

            TREE LIMB DOWN IN WESTMORELAND

0912 PM     TSTM WND DMG     1 SW WESTMORELAND       36.55N 86.26W
06/11/2009                   SUMNER             TN   PUBLIC

            SMALL TREE DOWN AT INTERSECTION OF JAMES BROWN ROAD AND
            COLEY TOWN ROAD

0920 PM     TSTM WND DMG     SPRINGFIELD             36.50N 86.88W
06/11/2009                   ROBERTSON          TN   PUBLIC

            LIMBS DOWN IN SPRINGFIELD

1010 PM     TSTM WND DMG     HENDERSONVILLE          36.29N 86.60W
06/11/2009                   SUMNER             TN   TRAINED SPOTTER

            SEVERAL TREES DOWN IN HENDERSONVILLE

&&

JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:36 PM CDTSevere Thunderstorm WarningOHXClay, Pickett24 min
Jun 11, 8:49 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson41 min
Jun 11, 8:52 PM CDTSevere Thunderstorm WarningOHXClay, Macon, Robertson, Sumner38 min
Jun 11, 8:58 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Pickett32 min
Jun 11, 9:12 PM CDTTornado WarningOHXPickett18 min
Jun 11, 9:30 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson32 min
Jun 11, 9:37 PM CDTTornado WarningOHXVan Buren23 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningOHXVan Buren18 min
Jun 11, 10:12 PM CDTTornado WarningOHXCoffee, Grundy, Warren33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.